MAUDE Adverse Event Report: MOBERG RESEARCH, INC. CNS-350 COMPONENT NEUROMONITORING SYSTEM

MOBERG RESEARCH, INC. CNS-350 COMPONENT NEUROMONITORING SYSTEM
Model Number CNS-350
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
Moberg research, inc.Has become aware of a complaint of the backup battery inside two cns-350 products were leaking.No injuries reported.
 
Additional Manufacturer Narrative
Initial report the customer reported battery leakage/corrosion of some sort on the underside of the battery around the battery connector.The battery is inside the cns-350 component neuromonitoring system.The customer provided pictures of these batteries.Moberg has started an investigation with the manufacturer of the battery.Further investigation to be carried out to determine the root cause.
 
Event or Problem Description
 
Additional Manufacturer Narrative
March 15, 2023 follow up report 001.A removal / correction in relation to this issue has been initiated.Our initial report 3007880955-02/18/2023-001-r was acknowledged and our actions have been assigned to res# 91782.Moberg research, inc.Capa report number: us-capa-22-08 details the below: various containment actions have been undertaken: 1) advisory notice sent to all cns-350 customers instructing them to remove the batteries and set aside in a safe location until further notice.(customers may continue to use the cns-350 under normal operating conditions.) moberg research, inc.Is tracking all cns-350 customers to confirm that the batteries have been removed.2) all production cns-350 systems are being shipped without the battery included.Moberg is storing all batteries in a safe location in-house.3) all serviced cns-350 systems are having the battery removed and stored in a safe place in-house.Identified root cause(s): 1) moberg research, inc.Failed to properly evaluate whether the batteries chosen to be used in the cns-350 were designed and tested for our particular use case.2) moberg research, inc.I failed to include in its hazard analysis/risk assessment plan/whatever the possibility of catastrophic battery failure (such as leakage).These only cover risks associated with the battery ceasing to function.Corrections: 1) batteries with the older firmware will no longer be used for production or repair of cns-350 systems.Any batteries used in wip, stock, or on-order items will be isolated from production and service areas to prevent accidental use.These may be destroyed or returned to the supplier at the discretion of mgmt.2) batteries with new firmware will be purchased and labeled with the firmware information.Serial numbers and firmware info will be tracked as part of the device history record.Since there is no way to determine whether existing customers have the old or new firmware, all existing customers' batteries will be replaced.3) new batteries will be tested/prepared by discharging/recharging according to supplier's ifu before shipping to customer or servicing units.Procedure(s) will be created/modified to reflect the process change.4) send field safety notice (fsn) letter to customers/distributors instructing them to remove the battery from each system (if they have not yet done so).They will be instructed to use latex gloves or other basic protection to avoid contact with any leaked battery fluid.They will be asked to dispose of or destroy the battery according to each institution's policies.They will then be instructed to insert the new battery provided by moberg research, inc.They will be asked to confirm with moberg research, inc.That these steps have been taken.Corrective actions: 1) hazard analysis/risk management file will be updated to include risk associated with battery leakage or other catastrophic failure.To be reviewed and approved by engineering (documented).2) any future product design or change to existing product design to include documented evaluation of battery as it applies to our particular use case.Target date for implementation: april 30, 2023.

Brand Name
CNS-350 COMPONENT NEUROMONITORING SYSTEM
Common Device Name
CNS-350 COMPONENT NEUROMONITORING SYSTEM
Manufacturer (Section D)
MOBERG RESEARCH, INC.
224 south maple street
ambler PA 19002
Manufacturer Contact
toni gorman
224 south maple street
ambler, PA 19002
6088298600
MDR Report Key16245279
Report Number3007880955-2023-00001
Device Sequence Number4881045
Product Code GWQ
UDI-Device IdentifierB485CNS3501
UDI-PublicB485CNS3501
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K080217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNS-350
Device Catalogue NumberCNS-350
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer12/29/2022
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date03/15/2023
Date Device Manufactured11/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown